Top
10
Doctor insights on: Is It Normal To Have A Fever When First Starting Antibiotics

Share
1

1
Was ill 3wks ago with a weeks fever and coughing was given antibiotics..I'm still coughing is this normal ?After even when i exercise.

Was ill 3wks ago with a weeks fever and coughing was given antibiotics..I'm still coughing is this normal ?After even when i exercise.

Viral URI: When you have upper respiratory tract infections the tiisues of the lining of the trachea and bronchi may be damaged, limiting their capacity to clear foreign materials or injured tissue by mucociliary clearance and coughing provides a substitute. Classically the persistent cough may be mycoplasma, but other organisms as well. ...Read more

Dr. John Leander Po
1,117 doctors shared insights

Antibiotic (Definition)

An antibiotic is a medicine that slows, stops, or kills germs. The germs are usually bacteria causing an infection in a person, so the person uses antibiotics to help his body get ...Read more


2

2
Is 99.3 a normal temperature? I was sick a week ago with a fever had to go on antibiotics. I feel fine now but not sure why my temp is high.

Is 99.3 a normal temperature? I was sick a week ago with a fever had to go on antibiotics. I feel fine now but not sure why my temp is high.

Abs: This is a low grade temperature and usually not alarming. But need more history. You were on antibiotics for what reason? Did you get better? Could be all viral and then symptomatic treatment is recommended. Need more history from you ...Read more

3

3
Is it normal to run a fever while taking an antibiotic?

Is it normal to run a fever while taking an antibiotic?

The underlying: Health problem may be causing the fever. A fever is usually not suppressed immediately after starting an antibiotic. ...Read more

4

4
My daughter is starting a fever after 6 days of antibiotics? Is this normal?

My daughter is starting a fever after 6 days of antibiotics? Is this normal?

Fever: Fever after several days of antibiotic may be an indication of unresponsiveness to antibiotic, may be drug fever, or have a resistant bug. Talk to your doctor and have her reevaluated. ...Read more

5

5
Are children with chronic benign neutrophenia supposed to get intravenus antibiotics at first sign of fever ?

Are children  with chronic benign neutrophenia supposed to get intravenus antibiotics at first sign of fever ?

Depends : on the degree of neutropenia, if severe, Absolute Neutrophil Count less than 500, then yes, with the other neutropenic precautions. At any rate better be safe than sorry, trust your treating doctors, good luck ...Read more

6

6
Is it normal to start a fever after you start antibiotics? There was no fever when the antibiotics were prescribed.

Is it normal to start a fever after you start antibiotics? There was no fever when the antibiotics were prescribed.

Depends...: It usually takes antibiotics 24 to 48 hours to start actually working on the infection. If this has been the time frame you have been taking them for this could be related to the infection itself. If you have been taking them for more than 2 days then you might need a different antibiotic. I would suggest to keep taking them and if after 2 days the fever continues see your doctor again. ...Read more

7

7
In less then 2 months I've had a fever twice and been put on antibiotics but all my labs were normal. Should I get any other tests?

In less then 2 months I've had a fever twice and been put on antibiotics but all my labs were normal. Should I get any other tests?

Fever: Not all fevers are due to a bacterial infection. You may have another cause for the fever, including something like a simple virus that may be self limiting. Discuss the evaluation and work up for a Chronic fever of unknown origin with your Dr.,... but a periodic fever is often self limiting and an over the counter antipyretic medication would suffice. Best wishes. ...Read more

9

9
76 Male having fever of unknown origin. Was having antibiotic IV for 10 days. First 3 days were great with no fever but then fever returned. Why?

76 Male having fever of unknown origin. Was having antibiotic IV for 10 days. First 3 days were great with no fever but then fever returned. Why?

Treatment failure: using an antibiotic to treat FUO is very common. Return of the fever suggests either wrong antibiotic or not a condition caused by bacteria. And remember, in South Asia here are many infections that have fevers that cycle over days (malaria being the classic example). ...Read more

Dr. Mark Diamond
2,227 doctors shared insights

Fever (Definition)

Fever is the temporary increase in the body's temperature in response to some disease or illness. A child has a fever when the temperature is at or above one of ...Read more